MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/14MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/14MM; SCREW, FIXATION, BONE
Model Number 04.501.114.01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Impaired Healing (2378); No Code Available (3191)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in (b)(6) 2019.Additional procode: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon implanted five (5) sternal plates and thirty-two (32) sternal screws into patient following a sternotomy.At the time of implantation, physician was happy with how screws had purchased and checked multiple times the reduction and tactile strength of the fixation along the sternum.The sales consultant was informed via phone call on (b)(6) 2019, that patient's plates and screws had dehisced though the bone and had become infected.Physician did not think that this infection was caused by the implants, but more by a patient's compliance and past history.All thirty-two (32) screws and five (5) plates were removed from the patient on (b)(6) 2019, with no complications and no product issue or malfunction was reported.Procedure was successfully completed.Patient status is unknown.This report is for a 3.0mm titanium (ti) sternal locking screw self-drilling 14mm.This is report 3 of 7 for (b)(4).Additional reports are captured under (b)(4).

Brand Name
3.0MM TI STERNAL LCKNG SCREW SELF-DRILLING/14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8550316
Report Number2939274-2019-57639
Device Sequence Number360723
Product Code HWC
UDI-Device Identifier10887587017396
UDI-Public(01)10887587017396
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093772
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.501.114.01
Device Catalogue Number04.501.114.01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2019
Initial Report FDA Received Date04/25/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR